Topic: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

http://www.fda.gov/Safety/MedWatch/Safe … 310219.htm

2 (edited by PCL1029 Wed, 04 Jul 2012 20:42:09)

Re: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Hi,
Thanks for the above information.
Our hospital ,through the P & T committee will most likely to switch to Aloxi instead.
The maximum dose we administered  now is 16mg IVPB as the FDA reported;and we will see whether the  12mg IVPB q4hr x3 doses (0.15mg/kg max. q4hx3 as per FDA) is practical or not for out patient chemotherapy
Please check the link below, I think the same adverse drug reaction,especially the cardio toxicity of this 5HT3 group of antiemetics will be extended to others in the future, so report any signs of side effect to your doctors is important.

http://www.fda.gov/Safety/MedWatch/Safe … 237341.htm


How's your mother doing? I hope everything is going her way.
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Hi,
Mom is using a drug named Em-Ex (Granisetron Hydrochloride) which worked for her in previous cycles, i hope it will have the same effect now with her persistent nausea and vomiting, she is not doing well as i told you about her CT results but her labs are going worse her bilirubin increased (total 2.5, direct 1.5) her abdominal distention increased (now she has moderate ascites), she has severe back pain (related to her right side) also she lost her appetite.

She started chemo yesterday (GEMOX) with modified dose of Gemzar, i asked her oncologist to add Tarceva but he thinks it is not a good idea (due to its results in trials) so finally we decided to postpone it till following her bilirubin level with chemo.

Something more her hepatologist asked for MRCP to detect is it obstructive jaundice or not? and if she will be a candidate for stenting?

Re: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Hi,
I think the MRCP suggestion by your hepatologist is a very good choice.
I was surprised by the rising of your mother's bilirubin level. Was it caused by the radioembo because it blocks or damage also the bile ducts of the healthy parts of the liver too.and the bile of the health part of the liver has no place to go thru and thus back up and cause the bilirubin rise. That is why I think aMRCP is a good idea.
Please keep the faith in you , you and your sister are daughters that all of us wanted the most  and nothing can replace the heart and soul of such caring and loving daughters for their parents. good luck and
God bless.

Please know that my personal opinion is not intended nor implied to be a substitute for professional medical advice. If  provided, information are for educational purposes.Consult doctor is a MUST for changing of treatment plans.

Re: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Fatema.....I am sorry to hear of the latest developments.   The MRCP should shed clarify the issue of obstruction causing the excessive vomiting and pain your mother is  experiencing. For palliative purposes you might also speak with the physician about gastric tubing, diuretics, and pain relief.
My heart is with you.  Please, keep us posted.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Ondansetron (Zofran) IV: Drug Safety Communication - QT prolongation

Fatema.....I am sorry to hear of the latest developments.   The MRCP should shed clarify the issue of obstruction causing the excessive vomiting and pain your mother is  experiencing. For palliative purposes you might also speak with the physician about gastric tubing, diuretics, and pain relief.
My heart is with you.  Please, keep us posted.
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER